The Annals of Probability

The obstacle problem for quasilinear stochastic PDE’s

Anis Matoussi and Lucretiu Stoica

Full-text: Open access


We prove an existence and uniqueness result for the obstacle problem of quasilinear parabolic stochastic PDEs. The method is based on the probabilistic interpretation of the solution by using the backward doubly stochastic differential equation.

Article information

Ann. Probab., Volume 38, Number 3 (2010), 1143-1179.

First available in Project Euclid: 2 June 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60H15: Stochastic partial differential equations [See also 35R60] 60G46: Martingales and classical analysis
Secondary: 35H60

Stochastic partial differential equation obstacle problem backward doubly stochastic differential equation regular potential regular measure


Matoussi, Anis; Stoica, Lucretiu. The obstacle problem for quasilinear stochastic PDE’s. Ann. Probab. 38 (2010), no. 3, 1143--1179. doi:10.1214/09-AOP507.

Export citation


  • [1] Bally, V., Caballero, E., El Karoui, N. and Fernandez, B. (2004). Reflected BSDE’s PDE’s and variational inequalities. Report, INRIA.
  • [2] Bally, V. and Matoussi, A. (2001). Weak solutions for SPDEs and backward doubly stochastic differential equations. J. Theoret. Probab. 14 125–164.
  • [3] Bensoussan, A. and Lions, J.-L. (1978). Applications des Inéquations Variationnelles en Contrôle Stochastique. Méthodes Mathématiques de l’Informatique 6. Dunod, Paris.
  • [4] Blumenthal, R. M. and Getoor, R. K. (1968). Markov Processes and Potential Theory. Pure and Applied Mathematics 29. Academic Press, New York.
  • [5] Brézis, H. (2005). Analyse Fonctionnelle—Theorie et Application. Dunod, Paris.
  • [6] Dellacherie, C. and Meyer, P.-A. (1975). Probabilités et Potentiel. Chapitres XII à XVI. Actualités Scientifiques et Industrielles 1372. Hermann, Paris.
  • [7] Denis, L. and Stoica, L. (2004). A general analytical result for non-linear SPDE’s and applications. Electron. J. Probab. 9 674–709 (electronic).
  • [8] Donati-Martin, C. and Pardoux, É. (1993). White noise driven SPDEs with reflection. Probab. Theory Related Fields 95 1–24.
  • [9] El Karoui, N., Kapoudjian, C., Pardoux, E., Peng, S. and Quenez, M. C. (1997). Reflected solutions of backward SDE’s, and related obstacle problems for PDE’s. Ann. Probab. 25 702–737.
  • [10] Fukushima, M., Ōshima, Y. and Takeda, M. (1994). Dirichlet Forms and Symmetric Markov Processes. de Gruyter Studies in Mathematics 19. de Gruyter, Berlin.
  • [11] Matoussi, A. and Scheutzow, M. (2002). Stochastic PDEs driven by nonlinear noise and backward doubly SDEs. J. Theoret. Probab. 15 1–39.
  • [12] Matoussi, A. and Xu, M. (2008). Sobolev solution for semilinear PDE with obstacle under monotonicity condition. Electron. J. Probab. 13 1035–1067.
  • [13] Matoussi, A. and Xu, M. (2010). Reflected backward doubly SDE and obstacle problem for semilinear stochastic PDE’s. Preprint, Univ. Maine.
  • [14] Mignot, F. and Puel, J.-P. (1975). Solution maximum de certaines inéquations d’évolution paraboliques, et inéquations quasi variationnelles paraboliques. C. R. Acad. Sci. Paris Sér. A–B 280 A259–A262.
  • [15] Nualart, D. and Pardoux, É. (1992). White noise driven quasilinear SPDEs with reflection. Probab. Theory Related Fields 93 77–89.
  • [16] Pardoux, É. and Peng, S. G. (1994). Backward doubly stochastic differential equations and systems of quasilinear SPDEs. Probab. Theory Related Fields 98 209–227.
  • [17] Stoica, I. L. (2003). A probabilistic interpretation of the divergence and BSDE’s. Stochastic Process. Appl. 103 31–55.